Allegra

allegra

Allegra is a drug used to treat allergic rhinitis and hives. The active ingredient is fexofenadine hydrochloride which is formulated in tablets of 30mg, 60mg and 180mg, and orally disintegrating tablets (ODT) each containing 30mg of fexofenadine hydrochloride, as well as an oral suspension that contains 6mg of fexofenadine hydrochloride.

Drug Uses

Allegra is used to relieve the symptoms of seasonal allergic rhinitis as well and hives.

Dosage

Always use Allegra as prescribed by a doctor. Never adjust the dosage without consulting your doctor.

ALLEGRA TABLETS: SEASONAL ALLERGIC RHINITIS AND HIVES:
The usual dosage for adults and children older than 12 years of age is 60mg twice a day, or 180mg once a day. Patients who have impaired renal function should start with a dose of 60mg a day. The usual dose for children aged 6-11 years of age is 30mg twice a day. Children who have impaired renal function should take 30mg once a day. Allegra tablets should be taken with water.

ALLEGRA ODT (ORALLY DISINTEGRATING TABLETS): SEASONAL ALLERGIC RHINITIS AND HIVES:
Allegra ODT is only to be used by children 6-11 years of age. The usual dose is 30mg twice a day. For children with impaired renal function the recommended dose is 30mg once a day. The disintegrating tablet should be placed on the tongue and then swallowed with water. Allegra ODT should be taken on an empty stomach. The disintegrating tablet is not to be chewed.

ALLEGRA ORAL SUSPENSION: SEASONAL ALLERGIC RHINITIS:
The usual dose for children aged 2-11 years of age is 30mg twice a day. Children with impaired renal function should take one dose of 30mg (5ml) once a day. Ensure that the bottle is well shaken before each dose.

ALLEGRA ORAL SUSPENSION: HIVES
The usual dose for children aged 2-11 years is 30mg twice a day. Children with impaired renal function should take 30mg once a day.
The usual dose for children aged 6 months - 2 years is 15mg (2.5ml) twice a day. Children with impaired renal function should take 15mg once a day. Ensure that the bottle is well shaken before each dose.

Missed Dose

If a dose is missed, it can be taken as soon as you remember, as long as it does not clash with the next scheduled dose. In this case, rather skip the missed dose. Never take a double dose.

Precautions

Any person who has experienced an allergic reaction to any ingredient in Allegro should not use this medication.

Pregnant women, and women who are breast-feeding, should use Allegro with caution. Discuss any potential risks with a doctor.

Allegra should not be taken with fruit juices.

Side-effects

Side-effects can include coughing, fever, or middle ear infection. If these or any other symptoms persist contact a doctor immediately.

Overdose

While fatal doses of Allegra have been rarely reported, excessive doses will cause serious medical conditions. If overdose is suspected, contact emergency assistance immediately. Symptoms of overdose may include drowsiness, dizziness or dry mouth.

Storage

Allegro should be stored in a cool, dry place away from sun and moisture.